Thursday, July 14, 2011

Tamoxifen, take three

Tamoxifen, blah, blah, blah...

I'm a bit frustrated with my saga of being on Tamoxifen.  But, since it is the primary reason for my blogging, I need to write about it.  I've been on Tamoxifen for six months now.  Yippee!!!  Only 4 and 1/2 more years to go.  Oh, that doesn't sound good, but whatchagonnado?

Currently I've made an appointment with a new doctor to have more endometrial testing done.  Yeah, they need more tissue.  The results of my last test were fine, but the pathology said there was not enough tissue to complete all the testing.  Therefore, back to the doctor I go.  For your information, this tissue gathering procedure is uncomfortable.  Just sayin'.
I'm not scared.  I'm fairly certain the results will be "no cancer."  But, I'm sick of it.  I'm not a big fan of going to the doctor.  However, I am a BIG fan of taking days off of work.  So lose/win. 
One thing I'm not so keen on is the reputation this new doctor, I'm planning to go to, has.  Every person I've spoken with has mentioned they didn't like him.  They didn't like his manner of speaking to them or "bedside manner" or "feet in the stirrups manner."  Whatever you want to call it.  Ok, so I know he's going to be a jerk to me.  I get that.  I so can't wait for my appointment now.  The fact of the matter is, I don't like ANY of these guys or gals, whatever the case may be.  I would like to avoid the whole thing.  However, I've committed to myself to take care of myself and do what the doctors recommend.

It just occurred to me that you may not know why I'm being so conscientious.  I'll tell you the story of the co-worker across the hall.  One day when I was particularly uncomfortable with the side effects of Tamoxifen the co-worker across the hall stopped by my office.  She asked what was wrong with me.  (I was trying to crawl out of my skin and I guess I looked a little "off" to her.)  I mentioned I was taking Tamoxifen and the side effects of my skin feeling too tight were bothering me.  She proceeded to tell me she had been on Tamoxifen after her breast cancer surgery and could understand how I was feeling.  (Yikes, she's lost a breast and smiling and telling me her story.  I'm a total wimp.)  She continued to tell me she had had some spotting while on the Tamoxifen, but since she was still a menstruating woman, she didn't think much of it and didn't tell her doctor.  (Wow, my doctor told me to tell her IMMEDIATELY if I have any spotting.  And I did.)  Anyway, she ended up having uterine cancer and having to have a hysterectomy.  Evidently, during the hysterectomy a tube, of some sort, was left in her body.  It traveled to her lung and perforated it.  She almost died.  So, almost died, uterine cancer, hysterectomy, yeah, I'm going to have more tissue taken out of me and examined.  I can tough it out.

If any of my readers have a "fun" Tamoxifen story, please feel free to email it to me.  I love stories.


  1. i hope all goes well at the doctor...ugh on you co worker but glad it all worked out and she can still smile...will pray for you...

  2. That is really scary!

  3. (((HUG)))  I'm sorry you are having to go through that.  The being poked and prodded is no fun.  I would tell that doctor a joke and see if he smiles.  :)

  4. you inspire me, and i love that you keep laughing your way through the story.  of course, if you're like me, you're laughing, then crying, then laughing. . . . .
    praying for you, and really wishing you had a friendlier/happier/more pleasant doc to go to. . . .


Comments from my readers bring sunshine to my day. They make me so happy.